Almost equal group multiplications

Woodcock, C.F. (2010) Almost equal group multiplications. Journal of Pure and Applied Algebra, 214 (8). pp. 1497-1500. ISSN 0022-4049. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/j.jpaa.2009.12.002

Abstract

In a recent paper entitled "A commutative analogue of the group ring" we introduced, for each finite group (G, ), a commutative graded Z-algebra R-(G,R- ) which has a close connection with the cohomology of (G, ). The algebra R-(G,R-) is the quotient of a polynomial algebra by a certain ideal I(G) and it remains a fundamental open problem whether or not the group multiplication on G can always be recovered uniquely from the ideal I-(G,I- ()). Suppose now that (G. x) is another group with the same underlying set G and identity element e is an element of G such that I-(G,I- ()) = I-(G,I-x) Then we show here that the multiplications and x are at least "almost equal'' in a precise sense which renders them indistinguishable in terms of most of the standard group theory constructions. In particular in many cases (for example if (G.) is Abelian or simple) this implies that the two multiplications are actually equal as was claimed in the previously cited paper

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science) > QA150 Algebra
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Pure Mathematics
Depositing User: Chris F Woodcock
Date Deposited: 07 Sep 2010 08:52
Last Modified: 07 Sep 2010 08:52
Resource URI: http://kar.kent.ac.uk/id/eprint/23811 (The current URI for this page, for reference purposes)
  • Depositors only (login required):